MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-07-17-135
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the visi-pro catheter was returned.The visi-pro was inspected and noted the stent was not loaded onto the balloon segment.The balloon did not show indication of inflation.The stent was returned, but was detached from the catheter.The balloon segment was inspected under microscope and identified crimp marks from where the stent was previously loaded.The stent was inspected under microscope.One end showed no damage or anomalies; however the other end did show one of the tantalum markers of the stent pushed in towards the middle of the stent.The struts showed signs of bending; however no fracturing of the stent was noted.Stent dislodgement was noted.The bent struts at one end of the stent indicate resistance may have been encountered.
 
Event or Problem Description
Physician intended to use a visi pro with a 6fr.Sheath and.035 guidewire for the treatment of a 10mm moderately tortuous, slightly calcified plaque lesion in proximal location in the renal artery of diameter 6mm which exhibited 70% stenosis.Embolic protection was not used.Device was prepped as per ifu without issue.Lesion was not pre-dilated.Resistance was encountered when advancing the device.Device did not pass through a previously deployed stent.The stent dislodged during delivery to the lesion.The dislodged stent was successfully removed as the stent only partially came off the balloon so it was able to be removed by removing the guide catheter that it was being delivered through.The procedure was successfully completed by up sizing the introducer and guide and using same size stent.No patient injury reported.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6685304
Report Number2183870-2017-00283
Device Sequence Number19141521
Product Code FGE
UDI-Device Identifier00821684036396
UDI-Public00821684036396
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/25/2019
Device Catalogue NumberPXB35-07-17-135
Device Lot NumberA283727
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date07/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1